Alert archive / Nebraska / High Wind Watches in 2016
High Wind Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Feb 6, 2016, 2:25 AM MST for 18 counties in Nebraska. It took effect at Feb 7, 2016, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2016, 2:25 AM MST (09:25 UTC)
- In effect from
- Feb 7, 2016, 8:00 AM MST
- Expired
- Feb 6, 2016, 5:49 PM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS73 KLBF 060925 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 AM CST SAT FEB 6 2016 .A COLD FRONT MOVING THROUGH THE NORTHERN PLAINS ON SUNDAY WILL BRING STRONG WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004>010-022>029-035>037-094-070000- /O.NEW.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CRESCENT LAKE NWR... OSHKOSH...LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN... THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA... TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON... RINGGOLD...STAPLETON...CODY...ELI...MERRIMAN...KILGORE 325 AM CST SAT FEB 6 2016 /225 AM MST SAT FEB 6 2016/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING: WINDS WILL INCREASE THROUGH THE MORNING SUNDAY...REACH PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING THE EVENING HOURS. * WINDS: NORTHWEST AT 25 TO 35 MILES PER HOUR WITH GUSTS TO 50 MILES PER HOUR. * IMPACTS: ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL REDUCE VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
842 WWUS73 KLBF 062017 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 217 PM CST SAT FEB 6 2016 NEZ004>010-094-070830- /O.UPG.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/ /O.NEW.KLBF.HW.W.0001.160207T1500Z-160208T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CODY...ELI...MERRIMAN... KILGORE 217 PM CST SAT FEB 6 2016 /117 PM MST SAT FEB 6 2016/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING SUNDAY...REACH PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING THE EVENING HOURS. * IMPACTS...ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL REDUCE VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ022>029-035>037-070830- /O.CON.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN- INCLUDING THE CITIES OF...CRESCENT LAKE NWR...OSHKOSH... LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN...THEDFORD... HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA...TAYLOR... BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON...RINGGOLD... STAPLETON 217 PM CST SAT FEB 6 2016 /117 PM MST SAT FEB 6 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING: WINDS WILL INCREASE THROUGH THE MORNING SUNDAY...REACH PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING THE EVENING HOURS. * WINDS: NORTHWEST AT 25 TO 35 MILES PER HOUR WITH GUSTS TO 50 MILES PER HOUR. * IMPACTS: ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL REDUCE VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
550 WWUS73 KLBF 070049 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 649 PM CST SAT FEB 6 2016 DEFAULT OVERVIEW SECTION NEZ022>029-035>037-070200- /O.CAN.KLBF.HW.A.0001.160207T1500Z-160208T0200Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN- INCLUDING THE CITIES OF...CRESCENT LAKE NWR...OSHKOSH... LEWELLEN...ASHBY...HYANNIS...WHITMAN...MULLEN...THEDFORD... HALSEY...DUNNING...PURDUM...BREWSTER...ALMERIA...TAYLOR... BURWELL...BARTLETT...ERICSON...ARTHUR...TRYON...RINGGOLD... STAPLETON 649 PM CST SAT FEB 6 2016 /549 PM MST SAT FEB 6 2016/ ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE HIGH WIND WATCH. $$ NEZ004>010-094-071500- /O.CON.KLBF.HW.W.0001.160207T1500Z-160208T0200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...CODY...ELI...MERRIMAN... KILGORE 649 PM CST SAT FEB 6 2016 /549 PM MST SAT FEB 6 2016/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ SUNDAY. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING SUNDAY... REACH PEAK SPEEDS IN THE AFTERNOON...AND SLOWLY TAPER DURING THE EVENING HOURS. * IMPACTS...ANY LOOSE SNOW WILL BE BLOWN AROUND...WHICH WILL REDUCE VISIBILITY DURING TRAVEL. STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KAR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Feb 5, 10:28 PM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 5, 10:28 PM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1128 PM CST FRI FEB 5 2016 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 211 PM CST FRI FEB 5 2016 AS LOW PRESSURE DROPS SOUTHEAST TOWARDS THE OZARKS...LIGHT WESTERLY WINDS WILL DEVELOP OVER THE HIGH PLAINS AND ADJACENT SANDHILLS. WITH CLEARING SKIES ANTICIPATED...TEMPERATURES WILL FALL BACK INTO THE TEENS FOR MOST LOCATIONS. A FEW UPPER SINGLE DIGIT READINGS ARE POSSIBLE WITHIN RIVER VALLEYS WHERE A DEEP SNOW PACK REMAINS. FOR SATURDAY...WESTERLY LOWER TROPOSPHERIC FLOW OFF THE HIGH PLAINS WILL PROMOTE A NOTICEABLE WARMUP. THE HIGH TEMPERATURE FORECAST WILL RANGE FROM THE UPPER 30S OVER THE DEEP SNOWPACK...TO THE UPPER 40S ACROSS THE NORTH AND NORTHWEST. HIGH TEMPERATURES WILL BE HEAVILY DEPENDENT ON THE AMOUNT OF MIXING...WHICH GIVEN THE SNOW...WE CONTINUE TO EMPLOY A PESSIMISTIC APPROACH. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 211 PM CST FRI FEB 5 2016 A CLIPPER TYPE SYSTEM IS EXPECTED TO COME OUT OF CANADA AND CROSS NORTH DAKOTA...MINNESOTA AND THE GREAT LAKES REGION. AN ASSOCIATED TRAILING FRONT WILL BRING COLD AIR AND STRONG WIND TO CENTRAL AND WESTERN NEBRASKA. CURRENT INDICATIONS ARE THAT THE WIND WILL BE NORTH TO NORTHWEST AT 25 TO 35 MPH AND GUSTING TO 45 OR 50 MPH WHICH IS BELOW THE HIGH WIND THRESHOLD. THERE IS SOME CONCERN THAT THE CRUST ON THE SNOW MAY BREAK LOOSE AND CAUSE SOME BLOWING AND DRIFTING SNOW BUT...WITH DAYTIME TEMPERATURES IN THE UPPER 30S TO MID 40S...THAT APPEARS UNLIKELY. STARTING TUESDAY...THE TEMPERATURE TREND FROM ONE DAY TO THE NEXT WILL BE UPWARD WITH LITTLE OR NO PRECIPITATION EXPECTED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1128 PM CST FRI FEB 5 2016 VFR CONDITIONS THE NEXT 24 HRS AT THE KLBF AND KVTN TERMINALS. ONLY A FEW HIGH CLOUDS PRESENT THROUGH SATURDAY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JACOBS LONG TERM...SPRINGER AVIATION...ROBERG
Hazardous weather outlook, Feb 5, 1:12 PM MST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 212 PM CST FRI FEB 5 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-062015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 212 PM CST FRI FEB 5 2016 /112 PM MST FRI FEB 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG NORTHWESTERLY WINDS WILL DEVELOP SUNDAY AS A FAST MOVING SYSTEM DROPS SOUTHEAST FROM EASTERN NORTH DAKOTA INTO MINNESOTA. BY SUNDAY AFTERNOON...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS AROUND 50 MPH POSSIBLE OVER NORTHERN NEBRASKA. THE STRONG WINDS MAY COMBINE WITH THE RECENT SNOWFALL TO CREATE BLOWING SNOW IN OPEN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:17 PM MST | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 15 more | 28 hr |
Nearby
High Wind Watches in Nebraska, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.